Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The closed leaf index of foliated manifolds


Authors: Lawrence Conlon and Sue Goodman
Journal: Trans. Amer. Math. Soc. 233 (1977), 205-221
MSC: Primary 57D30
DOI: https://doi.org/10.1090/S0002-9947-1977-0467768-1
MathSciNet review: 0467768
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For M a closed, connected, oriented 3-manifold, a topological invariant is computed from the cohomology ring $ {H^\ast}(M;{\mathbf{Z}})$ that provides an upper bound to the number of topologically distinct types of closed leaves any smooth transversely oriented foliation of M can contain. In general, this upper bound is best possible.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57D30

Retrieve articles in all journals with MSC: 57D30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0467768-1
Article copyright: © Copyright 1977 American Mathematical Society